Missouri, 2005Damaging Wind in Missouri, June 13, 2005
June 13, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:54 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 2:54 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT MON JUN 13 2005
.DISCUSSION...
PRIMARY FORECAST CONCERN WILL REVOLVE AROUND SEVERE THUNDERSTORM
CHANCES THIS AFTERNOON.
BUSY MORNING HERE AT WFO SPRINGFIELD WITH A LONG-LIVED BOWING
COMPLEX CURRENTLY EXITING THE EASTERN FRINGES OF THE FORECAST AREA.
NEXT CONCERN WILL BE THE CONVECTIVE SYSTEM CURRENTLY UPSTREAM ACROSS
EASTERN KANSAS...ITS POTENTIAL FOR HEAVY RAIN EARLY THIS
MORNING...AND ITS EFFECTS ON LATER CHANCES OF SEVERE CONVECTION
DURING THE AFTERNOON AND EVENING HOURS. A NEGATIVE TILT UPPER TROUGH
HAS PUSHED INTO THE HIGH PLAINS...THE CURRENT KANSAS STORMS ARE
FIRING ALONG A STRONG WAVE ALONG THE BASE OF THIS TROUGH. IN
ADDITION...A STRONG 50KT 850MB LOW-LEVEL JET IS FEEDING INTO THE
SYSTEM ACROSS SOUTH CENTRAL KANSAS. LATEST RUC DATA INDICATES THIS
JET WILL VEER INTO THE FORECAST AREA DURING THE NEXT FEW HOURS.
THEREFORE...IM EXPECTING THIS NEXT ROUND OF STORMS TO PUSH WELL
INTO THE FORECAST AREA THIS MORNING. WILL WATCH RADAR TRENDS TO
MAKE A LAST MINUTE DECISION ON POPS.
AS FOR THE FLASH FLOOD WATCH...WILL LEAVE IT UNTOUCHED. EARLIER
RAINS OVERNIGHT HAVE AMOUNTED TO BETWEEN ONE AND THREE INCHES ACROSS
MUCH OF THE WATCH AREA. HOWEVER...TO THE EAST OF THE WATCH...THE
STORMS ACCELERATED AND RAINFALL AMOUNTS WERE MUCH LIGHTER. HERE AT
THE OFFICE...WE RECEIVED BRIEF TORRENTIAL RAINFALL THAT AMOUNTED TO
ROUGHLY A HALF INCH. THE AFOREMENTIONED STORMS ACROSS KANSAS WILL
MOVE THROUGH THIS MORNING...AGGRAVATING FLOOD PROBLEMS ACROSS MUCH
OF THE WATCH AREA.
BECOMING MORE CONCERNED ABOUT A SIGNIFICANT SEVERE WEATHER EVENT
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THE KANSAS
CONVECTION IS REALLY MOVING QUICKLY AND CLOUD COVER IS MINIMAL
UPSTREAM. SO...GOOD DAYTIME HEATING IS A DISTINCT POSSIBILITY. THE
MAIN UPPER LOW WILL TRACK FROM NEBRASKA INTO IOWA BY EVENING. A
NEARLY 90 KT JET WILL STREAK AROUND THE BASE OF THE LOW INTO WEST
CENTRAL AND NORTHWEST MISSOURI BY AFTERNOON. IN ADDITION...ML CAPES
IN EXCESS OF 2000 J/KG ARE LIKELY THIS AFTERNOON IF CLOUDS ARENT
WIDESPREAD. SURFACE CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT
WILL INCREASE GENERALLY ALONG THE INTERSTATE 44 CORRIDOR BETWEEN 18
AND 00Z. AS STORMS FIRE THIS AFTERNOON...INITIALLY SUPERCELLS WILL
BE A POSSIBILITY...ESPECIALLY ACROSS WEST-CENTRAL AND CENTRAL MISSOURI AS
0-6KM BULK SHEAR VALUES WILL RANGE FROM 30 KTS ACROSS ALONG THE
ARKANSAS BORDER TO 50 KTS ACROSS THE NORTHERN THIRD OF THE FORECAST
AREA.
MODEL FORECASTS HAVE TRENDED BACK TO A FASTER SOLUTION WITH THE
FRONTAL PASSAGE. IT NOW LOOKS LIKE THE FRONT WILL BE EXITING OUR
FAR SOUTHEAST COUNTIES TUESDAY MORNING...PUSHING ANY REMAINING
INSTABILITY SOUTH OF THE FORECAST AREA. TRENDED POPS DOWNWARD WITH
ONLY SLIGHT POPS REMAINING ACROSS FAR SOUTHEAST LOCATIONS TUESDAY
MORNING. CONTINUED WITH DRY GRIDS ON WEDNESDAY...AS UPPER RIDGING
TAKES HOLD OVER THE CENTRAL U.S. AND DRY NORTHERLY SURFACE FLOW
KEEPS STABLE CONDITION OVER THE FORECAST AREA. THE GFS HINTS AT A
WAVE OVERTOPPING THE RIDGE BY THURSDAY MORNING...WITH A VEERING
850MB JET POSSIBLY FORCING SOME ELEVATED CONVECTION. FOR NOW LEFT
THE GRIDS DRY...BUT ADDED SOME 14 POPS FOR FAR WESTERN LOCATIONS.
LATER SHIFTS MAY NEED TO INTRODUCE POPS IF THIS TREND CONTINUES.
SAW
&&
.AVIATION...
ANOTHER SHORT-LIVED ROUND OF CONVECTION WILL AFFECT THE KJLN
TERMINAL BY 10Z AND SPRINGFIELD BY 11Z. STORMS SHOULD ONLY LAST AN
HOUR OR SO. UNCERTAIN TO AS EXACT LOCATION OF CONVECTIVE INITIATION
LATER THIS AFTERNOON. THE INITIAL STORMS MAY BE EAST OF
JOPLIN...THEREFORE NO THUNDER HAS BEEN INCLUDED FOR THE AFTERNOON
HOURS AT THIS TIME. WILL CONTINUE TO MONITOR THIS LATER TAFS.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH FOR ZONES
MOZ055-056-066>068-077-078-088-093-101
.KS...FLASH FLOOD WATCH FOR ZONES KSZ073-097-101
WFO SGF
Hazardous weather outlook, Jun 13, 4:59 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT MON JUN 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
559 AM CDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO
PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF QUARTERS.
ISOLATED TORNADOES.
LOCALLY HEAVY RAINFALL WITH FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA AFTER 1 PM.
DISCUSSION:
NON-SEVERE SCATTERED THUNDERSTORMS WILL PUSH THROUGH SOUTHEAST
KANSAS AND THE MISSOURI OZARKS THIS MORNING. BRIEF HEAVY RAINFALL
WILL BE THE MAIN THREAT WHICH WILL AGGRAVATE FLOODING ACROSS
AREAS WHICH RECEIVED HEAVY RAIN ON SUNDAY NIGHT ACROSS SOUTHEAST
KANSAS AND WESTERN MISSOURI.
SKIES ARE EXPECTED TO CLEAR IN THE WAKE OF THE MORNING CLOUDS AND
PRECIPITATION...ALLOWING FOR AN UNSTABLE AIRMASS TO DEVELOP
ACROSS THE REGION BY AFTERNOON. SCATTERED THUNDERSTORMS WILL
LIKELY DEVELOP ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN
UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE
AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE
DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE
STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON
AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL.
IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL
TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF
THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE
SATURATED SOILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON ACROSS
FAR SOUTHEAST KANSAS AND WESTERN MISSOURI. SPOTTER ACTIVATION
WILL LIKELY BE NEEDED FOR THE REMAINER OF THE OUTLOOK AREA BY
EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW
In the hours before
Local storm report, Jun 13, 1:25 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0225 AM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST MARSHFIELD 37.33N 92.92W
06/13/2005 60 MPH WEBSTER MO LAW ENFORCEMENT
AFSpecial weather statement, Jun 13, 2:11 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT MON JUN 13 2005
MOZ097-106-130915-
HOWELL-OREGON-
311 AM CDT MON JUN 13 2005
...SIGNIFICANT WEATHER ADVISORY FOR HOWELL AND OREGON COUNTIES UNTIL
415 AM CDT...
AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
WILLOW SPRINGS TO WEST PLAINS TO BAKERSFIELD...AND MOVING EAST AT 40
MPH.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
IZZI
Local storm report, Jun 13, 2:12 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0312 AM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG DAWSON 37.25N 92.32W
06/13/2005 WRIGHT MO TRAINED SPOTTER
TREE DOWN BLOCKING ROUTE 95.
FOSTER
AFLocal storm report, Jun 13, 2:18 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0318 AM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MC CUNE 37.35N 95.02W
06/12/2005 CRAWFORD KS LAW ENFORCEMENT
TREES DOWN.
0808 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
06/12/2005 JASPER MO LAW ENFORCEMENT
TREE DOWN AND POWER OUTAGE.
0943 PM HAIL SOUTH WEST CITY 36.52N 94.60W
06/12/2005 0.75 INCH MCDONALD MO PUBLIC
WIND GUSTS TO 50 MPH.
1154 PM HAIL DUENWEG 37.08N 94.42W
06/12/2005 0.75 INCH JASPER MO LAW ENFORCEMENT
1200 AM FLASH FLOOD COLUMBUS 37.17N 94.83W
06/13/2005 CHEROKEE KS LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS FLOODED ACROSS NORTHERN
PORTION COUNTY.
1240 AM TSTM WND DMG BUTTERFIELD 36.75N 93.90W
06/13/2005 BARRY MO LAW ENFORCEMENT
TREES DOWN AND ROAD SIGNS BLOWN ONTO ROAD.
0124 AM TSTM WND GST BATTLEFIELD 37.12N 93.38W
06/13/2005 80 MPH GREENE MO NWS EMPLOYEE
WIND MEASURED BY HOME WEATHER STATION. NICKEL SIZE HAIL.
0126 AM TSTM WND GST SPRINGFIELD 37.20N 93.30W
06/13/2005 80 MPH GREENE MO TRAINED SPOTTER
16 INCH DIAMETER TREE SNAPPED.
0130 AM TSTM WND DMG SPRINGFIELD 37.20N 93.30W
06/13/2005 GREENE MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0141 AM TSTM WND DMG SPARTA 37.00N 93.08W
06/13/2005 CHRISTIAN MO LAW ENFORCEMENT
TREES DOWN.
0205 AM TSTM WND GST MARSHFIELD 37.33N 92.92W
06/13/2005 60 MPH WEBSTER MO LAW ENFORCEMENT
0235 AM TSTM WND DMG DAWSON 37.25N 92.32W
06/13/2005 WRIGHT MO TRAINED SPOTTER
TREE DOWN BLOCKING ROUTE 95.
AFLocal storm report, Jun 13, 3:09 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0409 AM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1239 AM FLASH FLOOD NEOSHO 36.87N 94.37W
06/13/2005 NEWTON MO LAW ENFORCEMENT
HIGHWAY D AND OWL FLOODED
0230 AM TSTM WND DMG LEBANON 37.68N 92.67W
06/13/2005 LACLEDE MO LAW ENFORCEMENT
TREES DOWN.
0245 AM TSTM WND DMG BENDAVIS 37.30N 92.20W
06/13/2005 TEXAS MO LAW ENFORCEMENT
LARGE TREE DOWN.
0300 AM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
06/13/2005 HOWELL MO BROADCAST MEDIA
TREES DOWN.Local storm report, Jun 13, 3:54 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0454 AM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MC CUNE 37.35N 95.02W
06/12/2005 CRAWFORD KS LAW ENFORCEMENT
TREES DOWN.
0808 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
06/12/2005 JASPER MO LAW ENFORCEMENT
TREE DOWN AND POWER OUTAGE.
0943 PM HAIL SOUTH WEST CITY 36.52N 94.60W
06/12/2005 0.75 INCH MCDONALD MO PUBLIC
WIND GUSTS TO 50 MPH.
1154 PM HAIL DUENWEG 37.08N 94.42W
06/12/2005 0.75 INCH JASPER MO LAW ENFORCEMENT
1200 AM FLASH FLOOD COLUMBUS 37.17N 94.83W
06/13/2005 CHEROKEE KS LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS FLOODED ACROSS NORTHERN
PORTION COUNTY.
1239 AM FLASH FLOOD NEOSHO 36.87N 94.37W
06/13/2005 NEWTON MO LAW ENFORCEMENT
HIGHWAY D AND OWL FLOODED
1240 AM TSTM WND DMG BUTTERFIELD 36.75N 93.90W
06/13/2005 BARRY MO LAW ENFORCEMENT
TREES DOWN AND ROAD SIGNS BLOWN ONTO ROAD.
0124 AM TSTM WND GST BATTLEFIELD 37.12N 93.38W
06/13/2005 80 MPH GREENE MO NWS EMPLOYEE
WIND MEASURED BY HOME WEATHER STATION. NICKEL SIZE HAIL.
0126 AM TSTM WND GST SPRINGFIELD 37.20N 93.30W
06/13/2005 80 MPH GREENE MO TRAINED SPOTTER
16 INCH DIAMETER TREE SNAPPED.
0130 AM TSTM WND DMG SPRINGFIELD 37.20N 93.30W
06/13/2005 GREENE MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0141 AM TSTM WND DMG SPARTA 37.00N 93.08W
06/13/2005 CHRISTIAN MO LAW ENFORCEMENT
TREES DOWN.
0205 AM TSTM WND GST MARSHFIELD 37.33N 92.92W
06/13/2005 60 MPH WEBSTER MO LAW ENFORCEMENT
0230 AM TSTM WND DMG LEBANON 37.68N 92.67W
06/13/2005 LACLEDE MO LAW ENFORCEMENT
TREES DOWN.
0235 AM TSTM WND DMG DAWSON 37.25N 92.32W
06/13/2005 WRIGHT MO TRAINED SPOTTER
TREE DOWN BLOCKING ROUTE 95.
0245 AM TSTM WND DMG BENDAVIS 37.30N 92.20W
06/13/2005 TEXAS MO LAW ENFORCEMENT
LARGE TREE DOWN.
0300 AM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
06/13/2005 HOWELL MO BROADCAST MEDIA
TREES DOWN.
AFThunderstorm Wind, Greene
- When
- June 13, 6:13 AM CST
- Where
- Greene County, Republic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.117, -93.483
Severe thunderstorm wind gusts downed a few trees in the city of Republic.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455964.